MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MAILMAN; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION MAILMAN; WIRE, GUIDE, CATHETER
Model Number 2740
Medical Device Problem Codes Entrapment of Device (1212); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 10/08/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that guide wire tip detachment occurred.The target lesion was located in the distal right coronary artery (rca).After a non-bsc guide wire crossed the lesion, a 2.5x15mm non-bsc stent was advanced but it was unable to be delivered distally.The device was removed and the wire was switched to a 300 cm st mailman guide wire in order to help deliver the stent.The non-bsc stent was advanced and was deployed successfully.However, during removal of the 2.5x12mm catheter, it became stuck on the wire.The physicians pulled on the catheter and the wire was also stuck.As they continued to pull, the wire and the catheter came out but the tip of the wire was left in the rca.The physicians decided not to try to remove the broken wire tip and leave it in the rca and the procedure was completed.No patient complications were reported.The patient was fine and left the lab without any further incident.
 
Event or Problem Description
It was reported that guide wire tip detachment occurred.The target lesion was located in the distal right coronary artery (rca).After a non-bsc guide wire crossed the lesion, a 2.5x15mm non-bsc stent was advanced but it was unable to be delivered distally.The device was removed and the wire was switched to a 300 cm st mailman guide wire in order to help deliver the stent.The non-bsc stent was advanced and was deployed successfully.However, during removal of the 2.5x12mm catheter, it became stuck on the wire.The physicians pulled on the catheter and the wire was also stuck.As they continued to pull, the wire and the catheter came out but the tip of the wire was left in the rca.The physicians decided not to try to remove the broken wire tip and leave it in the rca and the procedure was completed.No patient complications were reported.The patient was fine and left the lab without any further incident.It was further reported that snaring was not attempted.
 
Additional Manufacturer Narrative
This supplemental correction report is being filed to correct the report number in a previously submitted supplemental report (follow-up number 001) which was accepted by fda on 12/14/2018 10:47 am ct.The report number is being corrected from: 2134265-2018-64218 to: 2134265-2018-62601.
 
Event or Problem Description
It was reported that guide wire tip detachment occurred.The target lesion was located in the distal right coronary artery (rca).After a non-bsc guide wire crossed the lesion, a 2.5x15mm non-bsc stent was advanced but it was unable to be delivered distally.The device was removed and the wire was switched to a 300 cm st mailman guide wire in order to help deliver the stent.The non-bsc stent was advanced and was deployed successfully.However, during removal of the 2.5x12mm catheter, it became stuck on the wire.The physicians pulled on the catheter and the wire was also stuck.As they continued to pull, the wire and the catheter came out but the tip of the wire was left in the rca.The physicians decided not to try to remove the broken wire tip and leave it in the rca and the procedure was completed.No patient complications were reported.The patient was fine and left the lab without any further incident.It was further reported that snaring was not attempted.The device was returned for analysis.Unit returned with its original pouch.The unit returned has one unknown catheter stuck in it, as part of overall visual revision.The device has its distal tip kinked, stretched and fractured.There are kinks at the distal section.The device came stuck in a secondary device.The outer diameter (od) of middle of the device and od of proximal section were within specification; however, the overall length and od of distal tip could not be performed because of the condition of the device (broken).

Brand Name
MAILMAN
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8043279
Report Number2134265-2018-62601
Device Sequence Number19129639
Product Code DQX
UDI-Device Identifier08714729165699
UDI-Public08714729165699
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K964551
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/09/2019
Device Model Number2740
Device Catalogue Number2740
Device Lot Number0020384357
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/08/2018
Initial Date Received by Manufacturer 10/15/2018
Supplement Date Received by Manufacturer11/06/2018
11/30/2018
Initial Report FDA Received Date11/06/2018
Supplement Report FDA Received Date11/27/2018
01/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;